Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Irregular bleeding and spotting after depo shot, had unprotected sex, experiencing pregnancy symptoms. Can I be pregnant ?

Ok so my name is AAAAA. I had the depo shot back in july 16. and never went in for my 2nd shot in october. within a week or two of not getting it i was having my bleeding back, but was spotting off and on for 2 months straight. The 11 to the 16 of december i had un protected sex, and the 13th or 14th of i believe the bleeding just cold turkey stopped. and came back on the 19th or 20th of december. And it was like spotting and a regular size period for like a week i blieve, then turned into going thru super tampons. With heavy bleeding and blood clots. And that lasted like 5 days i believe. Now since about a week after having sex ive been having pregnancy symptoms . like nasaue tired headaches backaches, increase appititie. Those went away though. My bleeding officially stopped like 4 - 5 days ago. & im noticing all my veins showing on my body especially my vaginal area, legs and chest . THey come out more after taking a bath or shower. They even show on my stomach after taking a bath. Ive gained like 4 lbs. And i really think im pregnant. They did a blood test July 1 2013. And it came back negative. Could it been a false answer? can i still be pregnant. My email address is YYYY@YYYY
Asked On : Sun, 20 Jan 2013
Answers:  2 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Thanks for query.The whole scenario is called withdrawal bleeding which is not a true period.after 2 to 3 months of withdrawal bleeding you might had a regular cycle and chances of getting pregnant are high after unprotected sex .why don't you go check serum hcg or urine pregnancy test to have s clue .you mentioned have blood test on July 13 not after these events .
Answered: Wed, 1 Jan 2014
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Vasudha Jayant Athavale's  Response
Blood pregnancy test can not be wrong,because it indicates pregnancy hormones circulating in blood.
The depot shots are known to cause menstrual irregularity. The time taken for correction of these irregularities after withdrawal of drug is about 3 months, the bleeding problems you have may be due to the phase of correction..please wait for a month.Do use contraceptive ,if you are not willing for pregnancy.The period will take it's natural course by the time.
In case your periods don't get normal after two more months,it indicates hormonal imbalance & treatment.
Depot preparations also cause weight gain. prominence of veins may be partly due to it. After bath the blood cirulation rises,causing temporary engorgement of veins.
Answered: Wed, 1 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor